Missouri, 2007Damaging Wind in Missouri, April 24, 2007
April 24, 2007 · NWS PAH · 1 event in 1 county or zone
A bow-shaped line of thunderstorms developed in a warm and moist air mass south of a warm front. This line of storms produced isolated wind damage as it moved eastward.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A bow-shaped line of thunderstorms developed in a warm and moist air mass south of a warm front. This line of storms produced isolated wind damage as it moved eastward.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 24, 2:22 PM CST, 9 hours 3 minutes earlier.
Area forecast discussion, Apr 24, 2:22 PM CST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT TUE APR 24 2007
.SHORT TERM...
/TONIGHT THROUGH FRIDAY NIGHT/
CURRENT CONVECTION APPEARS MOST NUMEROUS WHERE RETREATING FRONTAL
BOUNDARY INTERSECTS THE NWWD ADVECTING THETA-E AXIS. THE
BLOOMFIELD MO PROFILER HAS BEEN SHOWING DEEPENING SOUTHWESTERLY...UNIDIRECTIONAL
FLOW SINCE 12Z...WITH 25-30KT MAX JUST ABOVE 850 MB. THIS
CONVECTION SHOULD CONTINUE TO SPREAD NWD WITH THE WARM
FRONT...WITH A MINIMUM COVERAGE EXPECTED ACROSS THE NORTHERN END
OF THE WFO PAH FORECAST AREA AROUND 00Z /700 PM/ WEDNESDAY.
SEVERAL MINOR SHORTWAVES WILL CONTINUE RIPPLE NEWD THROUGH AR INTO
SERN MO OVERNIGHT. THIS ENHANCED LIFT...COMBINED WITH AN INCREASING
LOW LEVEL JET COULD LEAD TO SOME TRAINING...WITH THE POTENTIAL OF
LOCALLY HEAVY RAIN...OVER SOUTHERN IL AND ALONG AND WEST OF
INTERSTATE 57 IN SOUTHEAST MISSOURI. ALTHOUGH INSTABILITY WILL BE
LOCALIZED IN NATURE...PRECIPITABLE WATER VALUES WILL BE ABOVE
NORMAL...RANGING FROM 1.8 TO 2.0 INCHES...WHICH MAY LEAD TO
ISOLATED RAINFALL AMOUNTS BETWEEN 0.6 TO 0.8 INCHES IN A FEW
LOCATIONS OVERNIGHT.
THE LAST COUPLE OF NAM MODEL RUNS HAVE BEEN SLOWING THE EASTWARD
PROGRESSION OF THE UPPER LOW OVER KS/OK TONIGHT...SUPPORTING A
PERSISTENT FETCH OF HIGHER THETA-E AIR INTO THE WFO PAH FORECAST
AREA THROUGH THURSDAY.
ALTHOUGH THE GFS/NAM DIFFER ON THE ORIENTATION OF THE DOUBLE LOW
STRUCTURE OVER MO...THERE IS HAS BEEN SOME RUN TO RUN CONSISTENCY
ASSOCIATED WITH THE MAIN VERTICALLY STACKED LOW OVER SWRN MO BY
12Z /7 AM/ THURSDAY. THIS FEATURE WILL BE THE PRIMARY GENERATOR
FOR CONVECTIVE LINE THUNDERSTORM DEVELOPMENT LATE WEDNESDAY AND
WEDNESDAY NIGHT. I ATTEMPTED TO DEPICT THE MEAN PASSAGE OF THE
CONVECTIVE LINES...WITH AN W-E TRANSLATION OF CATEGORICAL
POPS/WEATHER.
ON THURSDAY...THERE WILL LIKELY BE ONE MORE ROUND OF
CONVECTION...MAINLY ELEVATED...SEWD OF THE UPPER/SURFACE LOW. THE
MAIN CONCERN WITH THESE THUNDERSTORMS WILL LIKELY BE THE POTENTIAL
FOR HAIL.
BY THURSDAY NIGHT...DRIER AND MORE STABLE AIR SHOULD WORK IN FROM
THE WEST AND SOUTHWEST...AS MEAN TROUGH AXIS MOVES CLOSER TO THE
WFO PAH FORECAST AREA. ALTHOUGH IT IS NOT IMPOSSIBLE TO GET
SHOWERS INTO EARLY FRIDAY...MAIN FORCING AND LIFT WITH THE UPPER
LOW SHOULD SKIRT AROUND THE WFO PAH FORECAST AREA. ANY DIURNALLY
BASED CONVECTION ON FRIDAY...SHOULD REMAIN EAST OF THE REGION.
FOR NOW...KEEPING WEATHER DRY FOR FRIDAY...BUT UPCOMING FORECAST
SHIFTS WILL NEED TO MONITOR FOR ANY DEVELOPMENT OF CONVECTION
FRIDAY NIGHT...AS A NORTHWEST FLOW REGIME DEVELOPS IN ADVANCE OF A
WESTERN U.S. RIDGE.
.LONG TERM...
/SATURDAY THROUGH TUESDAY NIGHT/
DGEX AND GFS ARE BRINGING AN UPPER LOW AND ASSOCIATED SURFACE LOW
ACROSS THE CWA ON SATURDAY. OVER THE PAST COUPLE OF DAYS...MODELS
HAVE BEEN ALL OVER THE PLACE WITH THIS SYSTEM...SO FOR THE MOMENT
WILL FOLLOW ALONG WITH MOST OF MY NEIGHBORS BY GOING WITH A 14 POP
AND HOLDING UNTIL WE SEE THE WHITES OF ITS EYES AND/OR A BIT MORE
MODEL CONSISTENCY. IN THE WAKE OF THIS SYSTEM...MODELS BUILD AN
UPPER RIDGE OVER THE HEARTLAND WHICH WILL KEEP US DRY WITH NEAR
SEASONAL TEMPERATURES THROUGH THE END OF THE FORECAST PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SMITH/JAP
Hazardous weather outlook, Apr 24, 3:19 AM CST, 20 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
419 AM CDT TUE APR 24 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-251000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
419 AM CDT TUE APR 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
3/4 INCH HAIL AND WINDS GUSTING TO 58 MPH OR GREATER ARE THE
PRIMARY THREATS. LOCALLY HEAVY RAIN IS ALSO A POSSIBILITY.
MINOR FLOODING MAY LINGER ALONG PORTIONS OF THE LOWER OHIO RIVER.
REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY AND
WEDNESDAY NIGHT. AGAIN THE PRIMARY SEVERE WEATHER THREATS WILL BE
HAIL AND WIND...WITH LOCALLY HEAVY RAIN ALSO A POSSIBILITY. THE
CHANCE OF THUNDERSTORMS WILL LINGER THROUGH THURSDAY.
MINOR FLOODING MAY CONTINUE TO LINGER ALONG PORTIONS OF THE LOWER
OHIO RIVER. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILED
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH WEDNESDAY.
In the hours before
Local storm report, Apr 24, 6:17 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
717 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG PRINCETON 38.36N 87.57W
04/24/2007 GIBSON IN LAW ENFORCEMENT
DOWNED TREES ON NORTH SIDE OF COMMUNITY.
&&
SMITTYSpecial weather statement, Apr 24, 10:45 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1145 PM CDT TUE APR 24 2007
MOZ109-110-114-250545-
BUTLER MO-NEW MADRID MO-STODDARD MO-
1145 PM CDT TUE APR 24 2007
...STRONG THUNDERSTORMS MOVING THROUGH PORTIONS OF FAR SOUTHEAST
MISSOURI...
A LINE OF STRONG THUNDERSTORMS STRETCHED FROM GRANDIN TO JUST EAST
OF PRATT MISSOURI AT 1145 PM. AS THIS LINE OF STORMS MOVES EAST AT
40 TO 45 MPH...IT WILL REACH POPLAR BLUFF BY 1215 AM...THEN PUXICO
AND BERNIE BY 1245 AM. THE STORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL AND WIND GUSTS OF 35 TO 45 MPH...IN ADDITION TO LOCALLY HEAVY
RAIN. EXPECT PONDING OF WATER ON ROADWAYS...AND POSSIBLY LOCALIZED
FLOODING PROBLEMS AS WELL.
RJP
Thunderstorm Wind, Butler
- When
- April 24, 11:25 PM CST
- Where
- Butler County, 3 mi SE of Poplar Bluff
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Newspaper
- Coordinates
- 36.719, -90.362
A small metal grain silo was tossed about 75 yards into a nearby field. The roof of another metal silo was ripped off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 24, 20077 deaths · $80 million · EF3 · 2 events
- Tornadoes and Flash Flooding in Texas, April 24 to 25, 20071 injured · $2.5 million · EF1 · 55 events
- Hail and Damaging Wind in Missouri, April 24, 20071 death · 1.75 in hail · 8 events
- Flooding in Iowa, April 24 to 30, 2007$1.2 million · 14 events
- Hail and Damaging Winds in Texas, April 24 to 25, 2007$665,000 · 2.75 in hail · 16 events
- Winter Storm in Colorado, April 24, 2007$250,000 · 15 events
- Heavy Rain in Nebraska, April 24, 2007$350,000 · 5 events
- Tornado in Arkansas, April 24, 2007$125,000 · EF1 · 1 event
- Lightning Strikes in Nebraska, April 24, 2007$210,000 · 2 events
- Tornadoes and Hail in Kansas, April 24, 2007$115,000 · EF0 · 12 events
- Flash Flooding in Iowa, April 24 to 25, 2007$150,000 · 4 events
- Tornadoes and Flood in Colorado, April 24, 2007$26,000 · EF1 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21653.